Topic: Symptoms

The internet has become a great source of information and the people of this discussion board are quickly becoming good friends.  There are so many questions but not many thorough answers available and so I am finding the discussions so informative.
Question:  I read lists of symptoms of Intrehepatic Cholangiocarcinoma..but how does one deal with them?
1. When my husband turns yellow, is there something that can be done to ease off the jaundice  (which comes and goes)?
2.  The continuous nausea that is keeping him away from his job... he has tried just about every pill and suppository on the market... and any relief is short lived.  Any natural remedies / suggestions?
3.  Are swollen feet a symptom of the disease?  Although not painful, the swelling is very obvious.  I have been told that it is poisoning from constipation, which he has as a result of the Oxy medications he is taking.
4.  At times he has trouble swallowing.  Medication in large capsules has to be opened and sprinkle of his breakfast oats or in yoghurt.  What causes the swallowing difficulties.
5.  It is a week since the end of his radiation treatment.  Could any of these symtoms still be side affects of the radiation?
Thanks for you assistance.

Re: Symptoms

Stella -

My suspicion (and I am NOT a doctor) is that a lot of his symptoms go back to his liver not working real well all the time. The jaundice is somewhat proof of that as the elevated bilirubin causes jaundice and the elevated bilirubin often comes from narrowing of the bile ducts. If he is itching then I would try some Benadryl either oral or cream for this. Sarna cream if available seems to help a lot of people. The swelling in his legs is probably related to the same thing. His belly may even be a little swollen too. I would talk to the doctor about this because there are medications that he can take to help with this. If he does not already have stents, he made some if they can get them in.

Constipation is probably related to the pain meds but don't stop the pain meds, rather treat the constipation. Make sure he is drinking plenty of fluids and then there are plenty of things over the counter that can help with this. Of course the old stand by is prune juice and then you can make it a brown cow by adding some Milk of Magnesia. Also stool softeners such as Docusate and something like Senokot should help. Ask a pharmacist about them but they are over the counter.

Again the swallowing may be related to the liver not working well which can make the veins around the esophagus get a little enlarged. To help with medications ask the pharmacist if they can be crushed and if not is there a liquid alternative. Also you can put one pill at a time in something like applesauce or pudding which will help it go down easier. Also when he is eating make sure that his foods are soft enough not to get stuck. Small bites, chewed well and make sure meats are very small or even ground. Crunchy veggies/fruits such as apples, carrots, etc should be cooked to make them soft.

Hope that helps some.

KrisV

Any advice given is based on my experiences and should not be substituted for any medical recommendations. Please speak with your provider before making any changes.

Re: Symptoms

Stella...Biotene Moisturizing Mouth Spray has helped others with dry mouth symptoms. 
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Symptoms

Seems almost unfair that I as a Type 2 diabetic, have received a good report at my annual check-up today.  HBa1C is continuing to come down, blood pressure very good during stree ECG and cholesterol almost normal (best in 10 years).... and yet my husband is so ill....

Re: Symptoms

Stella, we live in a role-reversed parallel universe.

Impatient patient.

Re: Symptoms

Stella,
I also had trouble with constipation and I found Miralax daily really helped. I had extreme fatigue and nausea after radiation and they gave me emend since the others(zofran, compazine) did not work. I had swelling in my ankles and feet and I took Lasix and kept them elevated. I also stayed away from any processed or packaged foods because of the sodium.
Lisa

This Information Is Not Intended Nor Implied To Be A Substitute For Professional Medical Advice. You Should Always Seek The Advice Of Your Physician Or Other Qualified Health Care Provider

Re: Symptoms

Thanks.  Will ask my pharmacist if these are available here (or similar products).